MAUDE Adverse Event Report: ETHICON INC. GUT CHR UD 27IN 4-0 S/A SH-1; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT CHR UD 27IN 4-0 S/A SH-1; SUTURE, ABSORBABLE, NATURAL
Model Number G181H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Attempts have been made to retrieve the device.To date, the device has not been returned.If the device, or further details are received at a later date, a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: what was the initial procedure? gyn.Surgery.What is the event day and procedure date?: (b)(6) 2020.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent a gyn procedure on (b)(6) 2020, and suture was used.During the procedure, the suture and needle were separated.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/6/2021 an empty opened foil, a paper lid, a winding former with an partially dispensed suture and a detached needle of product were received for evaluation.During the visual inspection of the sample, the swage and attachment area were noted to be as expected.The barrel hole was examined under magnification and remnant suture was noted.The suture end was severely cut (damaged, frizzy), resulting in a clip off defect.No further functional test could be performed due to the condition of the returned device.The clip off defect has been correlated to the manufacturing process.This defect is caused by excessive pressure on the suture during swaging of the needle and consequently breaking as part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
GUT CHR UD 27IN 4-0 S/A SH-1
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10902534
Report Number2210968-2020-09290
Device Sequence Number16763735
Product Code GAL
UDI-Device Identifier10705031037557
UDI-Public10705031037557
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberG181H
Device Catalogue NumberG181H
Device Lot NumberPCK931
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2020
Initial Date Received by Manufacturer 11/02/2020
Supplement Date Received by Manufacturer12/14/2020
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date01/06/2021
Patient Sequence Number1